MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305900
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 9316337.Medical device expiration date: 2024-10-31.Device manufacture date: 2019-11-12.Medical device lot #: unknown.Medical device expiration date: unknown.Device manufacture date: unknown.The customer's address is unknown.Unknown, (b)(6) usa has been used as a default.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle sftygld 22x1-1/2 rb was "flimsy" and bent during use while in the patient's knee, and had to be replaced as medication wouldn't deliver through it.The fluid was still able to be injected into the joint "with effort".Lot#'s 9316337 and an unspecified lot were reported to have been involved in this event, but it is unknown how many occurrences happened within each.This complaint was created to capture the 1st of 3 related incidents.The following information was provided by the initial reporter: "i would like to bring up a zero harm safety issue with the bd safety glide needles.We have used these needles in the past for joint injections and have had issues with them.The 22 gauge is very flimsy and more like a 25-27 gauge.Here is an example of what happened today and what has happened in the past when i've used them.It bent and came right out of the safety when i engaged it.I had another today which bent about 30 degrees when engaged the safety mechanism but didn't come out of it.I have also had them bend while in a patient's knee and had to switch the needle because you can't inject through it when it bends.In fact it happened yesterday as well though i was able to get the fluid into the joint with effort.Also the 25 gauge 1.5 inch are even worse! " i had issues with them about 3 years ago and a time before that and brought it to a nurse manager's attention so that we could have permission to get a different needle.In sports medicine we have inject/aspirate many younger patients with thicker skin or joint capsules where this needle is an issue.
 
Additional Manufacturer Narrative
H.6 investigation summary : one photo of a safetyglide needle assembly attached to a 3ml syringe was received and evaluated.It was observed the cannula was bent at approximately 45-degrees at the connection with the hub.The safety shield also appeared to be disconnected from the cannula.Based on the verbatim the bent cannula and disconnected safety shield occurred after or during use.Potential root cause for the bent needle and disconnected safety shield defect may be associated with customer training.A physical unused sample would be helpful for a more thorough evaluation.Based on the verbatim the defects do not appear to be manufacturing related and no corrective actions are necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A dhr was performed, release date: 11/29/2019.Released quantity was (b)(4).All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 9316337 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
NEEDLE SFTYGLD 22X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9916736
Report Number1213809-2020-00235
Device Sequence Number3258273
Product Code FMI
UDI-Device Identifier30382903059004
UDI-Public30382903059004
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number305900
Device Catalogue Number305900
Device Lot NumberSEE SECTION H.10.
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2020
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;